The Epilepsy Community Forums are closed, and the information is archived. The content in this section may not be current or apply to all situations. In addition, forum questions and responses include information and content that has been generated by epilepsy community members. This content is not moderated. The information on these pages should not be substituted for medical advice from a healthcare provider. Experiences with epilepsy can vary greatly on an individual basis. Please contact your doctor or medical team if you have any questions about your situation. For more information, learn about epilepsy or visit our resources section.

AEDs and lifestyle

Tue, 02/11/2020 - 16:22
Hi, I've had epilepsy for three years now, I'm 26 years old. It's been very difficult with the dealing process. However, I think the biggest problem is handling the side effects of keppra and lamictal; specifically, hair loss, memory loss, clumsiness, jerking, headaches, etc. My dosage is 750mg of keppra and 200mg of lamictal. I think that may be too much but I'm not sure. That affects the rest of my life, it's difficult to find a job where people will understand and help you, even if the seizures are not frequent. I've been seizure free for over a year and I, normally, have one a year; that's why I think the dosage is too high. What do you guys think? Thanks, Isabel

Comments

Hi,Thank you for posting.

Submitted by Anonymous on Wed, 2020-02-12 - 10:16
Hi,Thank you for posting. Congratulations on being seizure free for the past year, that’s fantastic news and we wish you many more years of seizure freedom ahead! Treatment and how the body may react to certain medications varies for each individual, so we cannot determine if the dosage of the medications you’re taking is too high. The goal of treatment with medicines should be –No Seizures and No Side Effects.However, we know that some individuals may experience too many side effects,that are very bothersome or cause other health problems. To learn more about the medications you’re taking, please visit : https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-and-epilepsy-medicines/side-effectsIt’s important that you are continuing to follow-up with your healthcare team to address these challenges and your concerns,as well as if you experience any changes in seizure types/frequency, symptoms,moods & behaviors, to help determine what individual treatment plan is best for you. Be open and honest with your doctor about side effects and how they affect your health and daily life.We understand that living with epilepsy is more than seizures,it also means learning how to handle the way epilepsy affects your life including your physical well-being, social and emotional health. https://www.epilepsy.com/learn/managing-your-epilepsyYou may want to consider keeping a journal or a diary. My Seizure Diary: https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-diaryis a great tool for tracking & identifying seizures, setting reminders,managing medications & side effects, recording medical history, moods, behaviors, triggers,and therapies or other personal experiences that may affect seizures and wellness, which can be shared with your healthcare team. Additionally, you may always contact our 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support, guidance, and access to national and local resources. 1-800-332-1000, or [email protected]. epilepsy.com/helpline  Or contact your local Epilepsy Foundation: https://www.epilepsy.com/affiliates , find support groups, events, and programs in your community.

Hi,Thank you so much for your

Submitted by Iocando on Wed, 2020-02-12 - 12:44
Hi,Thank you so much for your help. I'll talk to my doctor about it and see what can we do about the side effects. Like you said, epilepsy is more than seizures and that is what makes it difficult.

Ok one, thats not normal. It

Submitted by Lilith926 on Sun, 2020-02-16 - 02:57
Ok one, thats not normal. It sounds like your on too much keppra. Trust me, I would know. Im on it, so yea not good. If you want to talk, I’m on instagram. Just chat me and Ill tell you it if you want.

Sign Up for Emails

Stay up to date with the latest epilepsy news, stories from the community, and more.